Thanks for posting here.
As Joemic has already said, swollen ankles are particularly common when it’s hot. Some people find that their stomach also feels swollen.
This can be due to the amount of fluid consumed when it’s hot and we can often feel bloated. Chemotherapy can also sometimes cause these types of symptoms.
Although your symptoms may be linked to the hot weather, as you are on treatment we’d always suggest that you contact your team or speak to a doctor if you haven’t done so already, to ask their advice.
You can call our free, confidential Helpline if you would like to talk this through further or have any other concerns or questions. The number is 0808 800 6000.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Care Nurse
Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Thanks for posting your question.
We hope to be able to respond to you tomorrow.
In the meantime our Helpline is open until 4pm today if you would like to talk things through.
If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you.
With best wishes.
Ask Our Nurses
Please read the Ask Our Nurses disclaimer .
I'm not on the same treatment as you but just wanted to let you know that I swell up in the same places as you whenever the weather is hot - like during the heatwave we had here. I drank lots of water but didn't pass as much as usual. The swelling reduced as the weather cooled and I was forever visiting the loo until everything went back to normal. However, this is normal for me during the heat.
Is there any medical personnel where you are? maybe run it past them, I don't know the cost of phone calls from where you are but maybe phone your team from there.
I'm sure it is probably just heat related but it would put your mind at rest - worth the cost of a phone call.
Hi , I’m on my second cycle of capecitabine and I didn’t have any problems until I cam on holiday last week , it’s very hot where we are and on the second day of the holiday I noticed my feet and ankles were swelling up .
later that day my stomach had swollen up so much and hasn’t got any better , it’s very uncomfortable .
I’m really worried , have you heard of this happening before ?
Thank you and kind regards